Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Lipodystrophy worsened but neuropathy gone
Sep 19, 2005

Greetings Doctor! I am currently on Reyataz, Zerit and Viread after more than 8 years of successful treatment with Crixivan, Videx and Zerit. I have had minor cholesterol and triglyceride flareups but nothing serious. I did develop moderate neuropathy in my legs and hands and my doctor switched me from Videx to Viread 5 months ago. Within a few weeks the neuropathy was minimized and is now non-existent. However, I have experienced a long-term decrease in fat in my legs and arms, with the veins becoming so prominent that I no longer wear shorts in public. My stomach is also distended, but what really bothers me is the increased facial wasting. In previous answers, you have noted that Zerit is often associated with lipo. Is there an alternative that would be effective given my regime? I developed resistance to 3TC years ago but seem to be responsive to other medications. I appreciate the success we have had with keeping me alive, the virus at undetectable levels, and increasing my t-cell count to over 700, but worry about the career effect and social aspects of the lipodystrophy.

Suggestions? Thanks!

Response from Dr. Conway

It is correct that the 2 drugs most associated with lipoatrophy are Crixivan and Zerit. In your case, you are off Crixivan but still on Zerit. Going off it would be great and with an undetectable viral load, it is reasonable to change a single drug in your regimen and leave the rest of the backbone intact. I might think about a change from Zerit to Ziagen (as Epivir cannot be a consideration due to the history of resistance to it), something that would allow you to go to a once daily regimen too.



Previous
Scared to death ....please help me
Next
Help GW873140 seems to have failed

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement